Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Palpitation & anxiety. ECG & stress test normal. Taking bisoprolol, losartan, mentor & proxetine.

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
Hi I have palpitations and anxiety and I have had ECG done and stress test and cardiologist said I have a lazy heart and not to worry ,but I do and I think I'm going to die ,I take bisoprolol and losartan and mentor fin and proxetine
Posted Tue, 22 May 2012 in Hypertension and Heart Disease
Answered by Dr. Raja Sekhar Varma 7 hours later
Thank you for your query.

Anxiety is well known to produce palpitations, tremulousness and giddiness. It is important to differentiate the palpitations of anxiety from other causes like a cardiac arrhythmia.

The best supporting test that can be done is to get an ECG done DURING the episode of palpitations. The heart rate and rhythm as recorded in the ECG will be diagnostic.

If it is possible, kindly upload the scanned images of the ECG done during palpitations, a baseline ECG and the complete report of the stress test to this website. I can go through the reports and offer you more specific advice.

I also see that you are being treated for diabetes, hypertension and anxiety. It would be nice to know if the sugar and BP are under control. How about cholesterol levels? Have you tested for that and if so, what are the values? I also hope that you are a non-smoker and that you do not consume alcohol in excess. It might also help to do a thyroid function test like serum T3, T4 and TSH.

It would also help to know a little more about the palpitations - how frequent, how long does an episode last, does it cause any dizziness, vomiting or seizures, how fast is the heart rate during the palpitations, is there anything that seems to precipitate an episode, etc.

If you can fill me in on these details, I can offer you a more specific answer.
Awaiting your response,

With regards,
Dr Raja Sekhar Varma, MD,DM
Consultant Cardiologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor